Arkansas, 2012

Damaging Wind in Arkansas, September 3, 2012

September 3, 2012 · NWS LZK · 1 event in 1 county or zone

Daytime heating sparked the development of one severe storm on the 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Daytime heating sparked the development of one severe storm on the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 3, 1:50 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 3, 1:50 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON SEP 3 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CLEAR CONDITIONS CURRENTLY PREVAIL ACROSS THE FORECAST AREA. HEAT
INDEX VALUES RANGE FROM 105 10 110 ACROSS THE SOUTHERN 2/3 OF THE
FORECAST AREA. SIMILAR CONDITIONS ARE EXPECTED FOR TUESDAY AFTERNOON.

SEVERAL ROUNDS OF CONVECTIVE COMPLEXES ARE EXPECTED TO FORM AND
MOVE EAST ACROSS THE CENTRAL PLAINS DURING THIS PERIOD...WHICH
COULD AFFECT EXTREME NORTHERN SECTIONS OF THE CWA A SLIGHTLY MORE
PRONOUNCED CHANCE FOR CONVECTION APPEARS LATE IN THE PERIOD...AS A
COLD FRONT APPROACHES FROM THE NORTH. A MUCH MORE SUBSTANTIAL
FRONT WILL CLOSELY FOLLOW...

&&

.LONG TERM...SUNDAY THROUGH MONDAY
...FALL-LIKE WEATHER LOOKS TO BE IN STORE FOR ARKANSAS THIS
COMING WEEKEND.

BY FRI MORNING...UPPER LEVEL FLOW ACROSS THE CONUS WILL HAVE
TRANSITIONED TO A MORE ZONAL PATTERN WITH A MUCH LESS PRONOUNCED
UPPER RIDGE OVER THE SOUTHWEST CONUS. MOVING INTO THE WEEKEND A
STRONG UPPER TROUGH WILL CARVE OUT A HOME ACROSS THE EASTERN HALF OF
THE UNITED STATES THANKS TO A STRONG UPPER WAVE MOVING SOUTH OUT OF
THE NRN ROCKIES AND ACROSS THE PLAINS. THIS WILL LEAVE ARKANSAS
BENEATH NORTHERLY UPPER LEVEL FLOW SUNDAY...AND MONDAY TO A LESSER
EXTENT.

AT THE SURFACE...A STALLED COLD FRONT WILL LINGER IN THE NRN HALF OF
THE STATE FRIDAY...THEN PUSH THROUGH EARLY SATURDAY. WILL HAVE AT
LEAST A CHANCE OF SHOWER/TSTMS BOTH FRI AND SAT...THOUGH THE BEST
CHANCES WILL BY FAR BE LATE FRI NIGHT AND SAT AS STRONG UPPER ENERGY
PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS.

AS PREVIOUS SHIFT MENTIONED...MODELS ARE HINTING AT GOOD RAINFALL
AMOUNTS WITH THE STALLED FRONT THU NIGHT AND FRI...THEN ANOTHER GOOD
CHUNK OF RAINFALL LATE FRI NIGHT AND SAT AS THE FRONT PUSHES
THROUGH. CURRENTLY MODELS ARE NOT PREDICTING ENOUGH PRECIPITATION TO
PRODUCED WIDESPREAD FLOODING...BUT WILL NEED TO MONITOR THIS AS THE
WEEK GOES ON AS THE FRONT WILL BE IN THE REGION FOR OVER 24HRS.

FINALLY...FALL-LIKE WEATHER IS IN STORE FOR THE WEEKEND.
AFOREMENTIONED COLD FRONT WILL USHER IN AN AIR MASS THAT WILL
PRODUCE HIGHS IN THE UPPER 70S TO LOW 80S ON SUN AND MON. OVERNIGHT
LOWS IN THE 50S CAN BE EXPECTED SAT AND SUN NIGHTS...WITH SOME
LOCATIONS UP NORTH POSSIBLY FALLING INTO THE UPPER 40S. THIS WILL BE
A WELCOME CHANGE INDEED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  98  74  97 /  10  10  20  30
CAMDEN AR         76 102  75 100 /   0  10  10  20
HARRISON AR       71  99  72  95 /   0  20  20  30
HOT SPRINGS AR    76 102  76 100 /   0  10  10  20
LITTLE ROCK   AR  76 101  77  99 /  10  10  10  20
MONTICELLO AR     78 100  78  99 /  10  10  10  20
MOUNT IDA AR      72 102  73  99 /   0  10  10  10
MOUNTAIN HOME AR  70  99  74  96 /   0  20  20  30
NEWPORT AR        72  97  76  95 /  10  10  20  30
PINE BLUFF AR     76  99  76  98 /  10  10  10  20
RUSSELLVILLE AR   75 104  76 101 /   0  10  10  20
SEARCY AR         74  97  75  97 /  10  10  20  20
STUTTGART AR      75  97  76  97 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...55 / LONG TERM...64
Hazardous weather outlook, Sep 3, 4:00 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON SEP 3 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES OVER
MUCH OF CENTRAL AND SOUTHERN ARKANSAS DUE TO THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY. FOR THIS REASON...A HEAT ADVISORY
HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS. OVER THE NORTHERN
PORTION OF THE STATE...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE CONTINUE OVER MUCH
OF CENTRAL AND SOUTH ARKANSAS ON TUESDAY. A HEAT ADVISORY WILL
REMAIN IN EFFECT FOR THESE AREAS THROUGH TUESDAY EVENING.

TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY...AS CLOUDS
INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY.

THE BOUNDARY AND SEVERAL WAVES MOVING THROUGH AND INTERACTING WITH
IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The Little Rock radar (KLZK), 62 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Buren

When
September 3, 5:16 PM CST
Where
Van Buren County, Damascus
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.380, -92.420

Large limbs were blown down. One limb fell on a house, causing minor roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397958.